Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 236, NWS Morristown, TN

August 5, 2005Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 5, 2005, 8:24 PM EDT for Roane County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2005, 8:24 PM EDT (00:24 UTC)
Expired
Aug 5, 2005, 9:15 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Roane County, TN

The radar

The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:30 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 5, 7:30 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT FRI AUG 5 2005

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ARE CONTINUING
INTO THE EVENING...THOUGH EXPECT SOME DECREASE IN COVERAGE WITH LOSS
OF HEATING.  AN APPROACHING BOUNDARY REMAINS WELL TO OUR NORTH AND
IS MAKING VERY SLOW PROGRESS SOUTHWARD.  WITH THE SLOWER MOVEMENT...
THE BOUNDARY SHOULDN/T HAVE SIGNIFICANT INFLUENCE OVER AREA WEATHER
TONIGHT.  HOWEVER...MODELS BRINGING A WEAK WAVE INTO THE REGION
OVERNIGHT FOR AT LEAST CONTINUED SLIGHT CHANCE POPS.  ALL ON TRACK
IN THE CURRENT FORECAST...WILL UPDATE ZONES TO REMOVE EVENING
WORDING.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             71  90  71  87 /  20  30  30  50
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  90  67  85 /  20  30  30  50
OAK RIDGE, TN                       70  89  68  86 /  20  30  30  50
TRI CITIES AIRPORT, TN              65  87  63  84 /  30  40  30  50

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

MJB
Hazardous weather outlook, Aug 5, 4:20 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT FRI AUG 5 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-061000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
420 PM EDT (320 PM CDT) FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS
POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY
OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND
SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST
AREAS INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Aug 5, 5:22 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     COKER CREEK             35.26N 84.29W
08/05/2005                   MONROE             TN   LAW ENFORCEMENT

            TREE DOWN ON HWY 68 IN COKER CREEK.

0330 PM     TSTM WND DMG     12 E TELLICO PLAINS     35.37N 84.09W
08/05/2005                   MONROE             TN   LAW ENFORCEMENT

            TREE DOWN ON HWY 165 ABOVE RANGER STATION OVERLOOK.

0420 PM     TSTM WND DMG     2 NE HAYESVILLE         35.07N 83.79W
08/05/2005                   CLAY               NC   LAW ENFORCEMENT

            TREE DOWN ON TUSQUITTEE RD.

0425 PM     TSTM WND DMG     5 NW HAYESVILLE         35.10N 83.88W
08/05/2005                   CLAY               NC   LAW ENFORCEMENT

            TREE DOWN ON FIRES CREEK RD.

0440 PM     TSTM WND DMG     4 W HAYESVILLE          35.05N 83.89W
08/05/2005                   CLAY               NC   LAW ENFORCEMENT

            TREE DOWN ON HWY 64.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:03 PM EDTSevere Thunderstorm WarningMRXBlount27 min
Aug 5, 9:08 PM EDTSevere Thunderstorm WarningMRXMeigs34 min
Aug 5, 9:47 PM EDTSevere Thunderstorm WarningMRXKnox29 min
Aug 5, 9:53 PM EDTSevere Thunderstorm WarningMRXLoudon52 min
Aug 6, 2:36 PM EDTSevere Thunderstorm WarningMRXBlount27 min
Aug 6, 4:21 PM EDTSevere Thunderstorm WarningMRXGreene39 min
Aug 6, 4:25 PM EDTSevere Thunderstorm WarningMRXHawkins65 min
Aug 6, 4:32 PM EDTFlash Flood WarningMRXSevier118 min
Aug 6, 5:07 PM EDTSevere Thunderstorm WarningMRXGreene38 min
Aug 6, 5:31 PM EDTSevere Thunderstorm WarningMRXHamblen44 min
Aug 6, 5:44 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson31 min
Aug 6, 5:50 PM EDTSevere Thunderstorm WarningMRXAnderson55 min
Aug 6, 7:23 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell67 min
Aug 6, 3:17 PM EDTSevere Thunderstorm WarningMRXWashington58 min
Aug 6, 5:16 PM EDTSevere Thunderstorm WarningMRXRussell29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.